Can taking Benadryl (diphenhydramine) daily cause heart palpitations? Is this safe? Taking to sleep

Possibly. Make sure that the medication you are taking does not have a decongestant (look on the "Active Ingredients" list for "pseudo ephedrine" or "phenylephrine"). If present, that may be what is causing the palpitations; switch to a pill that contains ONLY "diphenhydramine."

Related Questions

Why does lack of sleep cause Heart palpitations?

It is not clear. Many things can cause heart palpitation. Are you taking too much caffeine? Are you takeing red bull or mountain dew? Depends on the type of inhaler that you have as this can cause palpitation and can cause you to stay awake. If you are wheezing have you been told you have asthma, See your doctor. Read more...

I Had a sleep study last night with CPAP and have been experiencing heart palpitations most of the day. Can initial CPAP cause Vagus nerve irritation?

Typically no. That does not usually happen. It can trigger changes in your level of carbon dioxide since with apnea you tend to retain more and CPAP will force you to blow that out. If this is persistent go get an EKG. Heart arrhythmia is common in apnea including heart block, PVCs and atrial fibrillation. Some can be dangerous. Read more...

For the last week I have had substantial heart palpitations, keeping me from sleeping at night. Can anxiety do that? For that long?

Palpitations. Palpitations have many causes from anxiety through anatomic and physiologic abnormalities. The feeling of bounding usually relates to the volume of blood pumped with each palpitation. There is no simple single answer for the question. If you're bothered by the feeling should consult a dr. To see if the problem can be clarified. Read more...